MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, ruptured posterior communicating artery segment aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the customer reported that after selecting this model of axium coil, the coil was automatically deployed during delivery without mechanical detachment.The implant coil remained in the patient, but it is unknown whether it was implanted at the intended location.No surgical or medicinal intervention was required following the implantation.It was unknown whether the pushwire was bent or broken.It was also unknown if there was friction or difficulty during delivery, repositioning of the coil, attempts to detach the coil, and rotation of the delivery pusher during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the cause of the detachment was not determined.No detachment attempts (instant detacher or manual method) were made.It detached by itself.To complete the procedure, a stent was placed to hold down the spring coil.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime pusher was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch and within a dispenser coil.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~11.0cm of the axium prime pusher was found bent/kinked.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was already detached and reported to remain within the patient.The retainer ring was found damaged.Testing/analysis: the release wire was extending out the retainer ring ~0.0025¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring could not be reliably measured.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely damaged retainer ring caused the detach element to slip out and detach the implant coil.Possible causes of the damages include, but not limited to, patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.As the implant coil was not returned for analysis, any contribution of the implant coil towards the premature detachment could not be assessed.The distal pusher was found bent/kinked, indicative of advancing against resistance.It is possible the resistance also contributed towards the retainer ring damage and implant detachment.In addition, it is possible the multiple kinks caused the coin to temporarily retract out of the lumen stop, causing the implant to detach.As the unknown micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the resistance and/or premature detachment could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23533732
Report Number9617601-2025-02667
Device Sequence Number13032602
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public(01)00763000313838(17)280328(10)230910906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number230910906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/19/2025
01/12/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/11/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale